Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 31, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 8, 2003, 8:02 PM EDT for Armstrong County, Pennsylvania. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2003, 8:02 PM EDT (00:02 UTC)
- Expired
- Jun 8, 2003, 9:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Armstrong County, PA
The radar
The Pittsburgh radar (KPBZ), 71 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 622 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:55 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 8, 6:55 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 655 PM EDT SUN JUN 8 2003 UPDATED FORECAST TO DROP MENTION OF SEVERE THUNDERSTORM WATCH FOR OHIO COUNTIES NEAR ZANESVILLE. REST OF SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. ...GIORDANO .PBZ... MD...NONE. OH...SEVERE THUNDERSTORM WATCH TIL 9 PM. PA...SEVERE THUNDERSTORM WATCH TIL 9 PM. WV...SEVERE THUNDERSTORM WATCH TIL 9 PM. LAG
Hazardous weather outlook, Jun 8, 5:03 AM EDT, 14 hours 59 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 503 AM EDT SUN JUN 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. IF THUNDERSTORMS DO BECOME SEVERE...THE GREATEST THREAT WILL BE FROM DAMAGING WINDS AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 8, 6:42 PM EDT, 1 hour 20 minutes before
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-090100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 642 PM EDT SUN JUN 8 2003 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN OHIO... COSHOCTON GUERNSEY MUSKINGUM NOBLE TUSCARAWAS SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA HARRISON JEFFERSON MONROE
Special weather statement, Jun 8, 6:48 PM EDT, 1 hour 14 minutes before
OHZ050-082345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 648 PM EDT SUN JUN 8 2003 ...LINE OF THUNDERSTORMS MOVING INTO JEFFERSON COUNTY... THUNDERSTORMS ARE MOVING INTO WESTERN PORTIONS OF JEFFERSON COUNTY. THESE STORMS HAVE A HISTORY OF PRODUCING VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME... ALSO WIND GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED. SMALL HAIL IS A POSSIBILITY. IF THESE STORMS INCREASE IN INTENSITY A WARNING MAY BE ISSUED.
Special weather statement, Jun 8, 6:58 PM EDT, 1 hour 4 minutes before
WVZ001>004-012-090000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 658 PM EDT SUN JUN 8 2003 ...LINE OF THUNDERSTORMS MOVING INTO THE NORTHERN PANHANDLE OF WEST VIRGINIA AND WETZEL COUNTY... THESE STORMS HAVE A HISTORY OF PRODUCING VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME... ALSO WIND GUSTS IN EXCESS OF 40 MPH CAN BE EXPECTED. SMALL HAIL IS A POSSIBILITY. IF THESE STORMS INCREASE IN INTENSITY A WARNING MAY BE ISSUED.
Special weather statement, Jun 8, 7:09 PM EDT, 53 minutes before
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-090100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 709 PM EDT SUN JUN 8 2003 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN OHIO... COSHOCTON GUERNSEY MUSKINGUM NOBLE TUSCARAWAS SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA HARRISON JEFFERSON MONROE
Special weather statement, Jun 8, 7:18 PM EDT, 44 minutes before
PAZ014-020-021-031-090015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 718 PM EDT SUN JUN 8 2003 ...STRONG THUNDERSTORMS APPROACHING... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS A LINE OF STRONG THUNDERSTORMS THAT SHOULD MOVE ACROSS ALLEGHENY, BEAVER, BUTLER, AND GREENE COUNTIES BETWEEN 7:30 AND 8:30 PM. THESE STORMS MAY PRODUCE WIND GUSTS TO 50 MPH, ALONG WITH TORRENTIAL DOWNPOURS. AN INCH OF RAIN COULD FALL IN JUST A SHORT PERIOD OF TIME, CAUSING FLOODING IN POOR DRAINAGE AND LOW LYING AREAS. WHEN THUNDERSTORMS APPROACH, MOVE INDOORS. REMEMBER, LIGHTNING KILLS. REHAK
Local storm report, Jun 8, 7:48 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
748 PM EDT SUN JUN 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0733 PM MOON TOWNSHIP PA WIND DAMAGE
06/08/03 ALLEGHENY TWO 100 FT TALL PINE TREES
SNAPPED DUE TO WIND.
REPORTED BY TRAINED
OBSERVER
BRThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:04 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 56 min |
| Jun 8, 8:29 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 61 min |
| Jun 8, 8:31 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 44 min |
| Jun 8, 8:40 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 50 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.